Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 520, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 8, 2007, 4:07 PM CDT for Culberson County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2007, 4:07 PM CDT (21:07 UTC)
- Expired
- Sep 8, 2007, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 217 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1919 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 082106 SVRMAF TXC109-082200- /O.NEW.KMAF.SV.W.0520.070908T2107Z-070908T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 407 PM CDT SAT SEP 8 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CULBERSON COUNTY IN SOUTHWEST TEXAS... * UNTIL 500 PM CDT * AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLATEAU...OR 14 MILES EAST OF VAN HORN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... BORACHO... PLATEAU IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3138 10460 3124 10422 3092 10453 3102 10480 TIME...MOT...LOC 2107Z 225DEG 20KT 3110 10458 $$
1 follow-up statement
000 WWUS54 KMAF 082157 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 PM CDT SAT SEP 8 2007 TXC109-082208- /O.EXP.KMAF.SV.W.0520.000000T0000Z-070908T2200Z/ CULBERSON TX- 458 PM CDT SAT SEP 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CULBERSON COUNTY EXPIRES AT 500 PM CDT... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3138 10460 3124 10422 3092 10453 3102 10480 TIME...MOT...LOC 2158Z 225DEG 20KT 3130 10434 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:22 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 8, 2:22 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT SAT SEP 8 2007 .SHORT TERM... A WEAKENING FRONTAL BOUNDARY DRAPED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS IS EXPECTED TO PROVIDE A FOCUS FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. AN ADDITIONAL FOCUS WILL BE ACROSS THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO...MAINLY ALONG AND EAST OF THE GUADALUPE AND DAVIS MOUNTAINS. INSTABILITY IS NOT QUITE AS HIGH AS YESTERDAY GIVEN SURFACE HEATING WAS DELAYED DUE TO STRATUS CLOUDS. CONFIDENCE IS HIGH ENOUGH TO KEEP THE CURRENT POP FORECAST AND RAISE SLIGHTLY ACROSS THE DAVIS MOUNTAINS AND UPPER TRANS PECOS REGION. ISOLATED SEVERE THUNDERSTORMS STILL A POSSIBILITY...ALTHOUGH DEEP LAYER SHEAR IS RATHER WEAK. HIGH WINDS...THEN MARGINALLY SEVERE HAIL WILL BE THE MAIN CONCERN. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE GIVEN WEAK WINDS ALOFT AND ABOVE NORMAL PRECIPITABLE WATER VALUES. .LONG TERM... AN UPPER LEVEL RIDGE WILL CONTINUE OVER EASTERN TEXAS RIDGING WESTWARD INTO THE CWA. WEAK UPPER LEVEL DISTURBANCES WILL MOVE AROUND THE WESTERN EDGE OF THE RIDGE. AT THE SURFACE...A WEAK COLD FRONT WILL REMAIN DRAPED FROM THE VAN HORN AREA TO THE SOUTHERN PERMIAN BASIN. THE UPPER LEVEL DISTURBANCES ALONG...WITH THE COLD FRONT...WILL INTERACT WITH MOISTURE IN PLACE OVER THE AREA TO PRODUCE ANOTHER ROUND OF THUNDERSTORMS OVER THE AREA SUNDAY. THE MAIN FOCUS WILL BE ACROSS SOUTHEAST NEW MEXICO...THE PERMIAN BASIN AND THE UPPER TRANS PECOS REGION ALONG A THETA-E RIDGE THAT WILL EXTEND ACROSS THAT AREA. INSTABILITY WILL BE WEAKER SUNDAY...HOWEVER SOME OF THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH STRONG WINDS AND HAIL THE MAIN THREATS. SOME OF THE THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL. ON MONDAY AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE NORTHERN AND CENTRAL PLAINS AND THIS SYSTEM WILL PUSH SOMEWHAT STRONGER COLD FRONT INTO THE CWA LATE MONDAY NIGHT INTO TUESDAY MORNING. THIS FRONT WILL BRING SOME WHAT COLDER AIR INTO THE AREA MONDAY AND TUESDAY. THUNDERSTORMS WILL INCREASE OVER THE CWA MONDAY AND TUESDAY IN ASSOCIATION WITH THE FRONT. HEAVY RAINFALL AND FLOODING MAY BECOME A CONCERN AS A MCS POSSIBLY DEVELOPS BEHIND THE COLD FRONT MONDAY NIGHT AND CONTINUES INTO EARLY TUESDAY MORNING. BY TUESDAY AFTERNOON...THE FOCUS FOR THUNDERSTORM ACTIVITY WILL SHIFT TO THE SOUTHERN CWA AS THE FRONT CONTINUE TO MOVE SOUTH ACROSS THE AREA. A STRONG SURFACE HIGH PRESSURE AREA WILL MOVE INTO THE CWA BEHIND THE FRONT. THE DRIER AIR ASSOCIATED WITH THIS HIGH WILL END CHANCES FOR PRECIPITATION WEDNESDAY MORNING. TEMPERATURES WILL BE SOMEWHAT COOLER BEHIND THE FRONT MONDAY AND TUESDAY. TEMPERATURES IN THE 70S AND 80S CAN BE EXPECTED TUESDAY AS THE SURFACE HIGH SETTLES INTO THE AREA. A SLOW WARMING TREND WILL BEGIN WEDNESDAY AS THE HIGH MOVES EAST AND A THERMAL RIDGE BEGINS TO DEVELOP OVER THE WESTERN CWA. AN UPPER LEVEL STORM SYSTEM IS PROGGED BY GFS TO MOVE ACROSS THE NORTHEASTERN CWA BY FRIDAY. WILL LEAVE ISOLATED POPS IN THE FORECAST FOR FRIDAY DUE TO THIS SYSTEM. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA FRIDAY NIGHT WITH COOLER TEMPERATURES EXPECTED SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 88 68 85 / 40 30 30 40 CARLSBAD NM 70 89 68 87 / 20 30 30 40 DRYDEN TX 71 93 72 89 / 10 20 20 30 FORT STOCKTON TX 72 91 70 90 / 30 30 20 30 GUADALUPE PASS TX 67 84 64 83 / 20 30 30 40 HOBBS NM 70 89 65 89 / 30 30 30 40 MARFA TX 61 85 60 84 / 20 30 20 30 MIDLAND INTL AIRPORT TX 71 89 69 86 / 30 30 30 40 ODESSA TX 72 89 69 87 / 30 30 30 40 WINK TX 73 94 73 92 / 30 30 30 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/54
Hazardous weather outlook, Sep 8, 1:23 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 123 PM CDT SAT SEP 8 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 123 PM CDT SAT SEP 8 2007 /1223 PM MDT SAT SEP 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO AGAIN THIS EVENING AND TONIGHT. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WIND GUSTS. LOCALLY HEAVY RAINS MAY ALSO PRODUCE LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL BE ON THE INCREASE ACROSS THE REGION MONDAY AND MONDAY NIGHT AS A STRONG COLD FRONT APPROACHES WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A LARGE CONVECTIVE COMPLEX OF THUNDERSTORMS MAY PRODUCE HEAVY RAINS ACROSS MUCH OF THE REGION...ESPECIALLY LATE MONDAY NIGHT AS THE FRONT MOVES THROUGH THE AREA. FLOODING MAY BECOME MORE OF A CONCERN BY MONDAY NIGHT. SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER GROUPS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THIS EVENING AND BE PREPARED FOR POSSIBLE ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 8, 1:47 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT SAT SEP 8 2007 TXZ074-081945- DAVIS/APACHE MOUNTAINS AREA- 147 PM CDT SAT SEP 8 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF FORT DAVIS OVER OPEN COUNTRY OF SOUTHEASTERN JEFF DAVIS COUNTY AT 147 PM CDT...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. HAIL...STRONG WINDS AND BRIEF VERY HEAVY RAINFALL WILL BE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 8, 3:04 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 304 PM CDT SAT SEP 8 2007 NMZ027-028-082100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 204 PM MDT SAT SEP 8 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER OPEN COUNTRY OF EXTREME WEST CENTRAL EDDY COUNTY...10 MILES SOUTHWEST OF HOPE AT 204 PM MDT...MOVING NORTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS OPEN COUNTRY OF EXTREME WEST CENTRAL EDDY COUNTY. PEOPLE IN WEST CENTRAL EDDY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 8, 3:25 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 PM CDT SAT SEP 8 2007 TXZ057-058-082130- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- 325 PM CDT SAT SEP 8 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER OPEN COUNTRY OF CENTRAL CULBERSON COUNTY...30 MILES SOUTHEAST OF PINE SPRINGS AT 325 PM CDT...MOVING NORTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS OPEN COUNTRY OF CENTRAL CULBERSON COUNTY. PEOPLE IN CENTRAL CULBERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 8, 3:45 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CDT SAT SEP 8 2007 TXZ074-075-081-082145- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 345 PM CDT SAT SEP 8 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN BREWSTER AND SOUTHWESTERN PECOS COUNTIES. AT 345 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ABOUT 18 MILES NORTHEAST OF MARATHON MOVING NORTHEAST AT 5 MPH. MOTORISTS TRAVELING ALONG U.S. HIGHWAY 385 NEAR THE PECOS AND BREWSTER COUNTY LINE SHOULD USE CAUTION. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:06 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Sep 7, 10:07 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Sep 7, 10:37 PM CDT | Flash Flood Warning | MAF | Andrews | 3 hr |
| Sep 7, 11:58 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Sep 8, 1:19 AM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| Sep 8, 4:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.